Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
191 Doctors are Online

Headache after first urination, started after thyroid gland removal. Is there chemical imbalance in body?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
Hi, my mother has had her Thyroid gland removed around two years ago, since then she has had repeated problems with headaches, sometimes they are so severe that she can not get out of bed. The headaches always seem to start after she has passed water first thing in a morning. Is it possible that there is some chemical imbalance in her body? Many thanks
Posted Mon, 7 May 2012 in Headache and Migraines
Answered by Dr. Shiva Kumar R 3 hours later
Hello and Thanks for the query.

Regarding removal of the thyroid gland, usually does not produce any after effects. One has to be on thyroid hormone replacement if the gland is completely removed. If by chance there is damage to the parathyroid gland which is adjacent to the thyroid it can cause metabolic problems with calcium.

Regarding the headache which starts after getting up in the morning, it can be due to various reasons and some of them are migraine, intracranial infections and tumors. Early morning headaches need detailed evaluation with scan of the brain. She may also require blood tests to know the functioning of thyroid and the parathyroid gland.

I am sorry to see that your mother is suffering from such a frustrating problem. You need to see your GP and a Neurologist for detailed evaluation.

I thank you again for the query and hope you find this reply to be helpful and informative. If you have any additional concerns I would be happy to address them.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor